Say prayers, rattle beads, cross fingers, etc....

Discussion in 'General Parenting' started by Californiablonde, Apr 25, 2012.

  1. Californiablonde

    Californiablonde Well-Known Member

    Hoping that difficult child 1 finally sleeps good tonight. Today was his first dosage of the 3 mgs of Intuniv and I'm hoping he won't have the same issues with insomnia at the higher dose. Maybe the higher dose will actually make him more drowsy, I don't know. We will have to wait and see. I am going to be a nervous wreck. I am so paranoid about the side effects as each dose is increased. His heart rate and blood pressure might drop down dangerously low and I know I'll be checking on him a lot tonight to make sure he is still breathing. So much for me getting a good night's rest. I don't know why I am so overly paranoid about difficult child 2 taking medications. I don't recall ever being this worried when difficult child 1 started her medications. Maybe it's because he is my youngest and his dad is SO opposed to him being on any medication. Whatever the case, please wish us luck tonight.
  2. buddy

    buddy New Member

    YOU got it! Sending sleep ju ju to you from MN!!!!
  3. keista

    keista New Member

    Fingers crossed. Sending the sandman your way!
  4. Californiablonde

    Californiablonde Well-Known Member

    Well thanks ladies. Unfortunately it was more of the same last night. At least he wasn't worse, as I'd feared. It was pretty typical of what I've been seeing in the last couple of weeks with the lower dosage. At least he's up bright and early and is actually getting himself dressed! I am relieved as it made me very uncomfortable having to get him dressed myself. I am going to email the teacher and see if she has seen any improvement. I know it's only been two days since we increased his dose but I'm still curious.
  5. InsaneCdn

    InsaneCdn Well-Known Member

    So... the biggest negative side effect of this medication is not enough sleep... for you?

    (sorry, had to see the funny side)

    Something to think about... often "our" kids have multiple problems. But that is not obvious. So... we go through the whole cycle of getting to the bottom of "the" problem... and then we discover that, in treating problem #1, we now see problem #2 exists... and then you solve (at least partially) problem #2, and... something else shows up. Know what I mean??

    This might not even be medication side effect. Whatever the medication is treating, may have been making him exhausted so he "had" to sleep, and you take the exhaustion away... and there may be... something else.
    Can't tell you what that might be - haven't been through your particular sequence... but we dealt with layers, and each layer hides something else...
  6. Californiablonde

    Californiablonde Well-Known Member

    You hit the nail on the head, lol. The non sleeping is more my issue than his. I don't know how it hasn't caught up to him by now. I thought for sure that eventually he would crash and burn. neuropsychologist says it's not really a problem unless he's sleeping in school. He still has plenty of energy and so far from the teacher's report she hasn't mentioned him being sleepy. Just this morning he hugged me and layed his head down on my shoulders. I thought that meant he was tired but he said no. He just wanted to be next to me. He is such a sweetheart. We shall see if the insomnia lasts or if it is just a temporary side effect.
  7. keista

    keista New Member

    You know, this is sparking memories of DD1 for me in the fall. She normally gets about 8 hours sleep, but it had dropped to 6 for a while. She was 10 at the time just turned 11 in Feb. She also got her first period at the time, so full blown puberty. Anyway she's back to about 8 hours again.

    It could just be a natural change in cycle he's going through.
  8. Californiablonde

    Californiablonde Well-Known Member

    Yeah I guess it could be. It's nice that he's up early enough to get himself dressed and I don't have to drag him out of bed. I guess there are some benefits.